MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULATED OBTURATOR W/DELRIN 5.0; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANNULATED OBTURATOR W/DELRIN 5.0; ACCESSORIES,ARTHROSCOPIC
Model Number 72200097
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during set up of a demo inventory, the black residue of the cannulated obturator was flaking causing a contamination.There was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.It was determined the device contributed to the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A visual inspection of the returned device found that it is not in its original packaging.The batch number of the returned device is 50644903.The etching on the metal portion of the obturator is faded and there is evidence of wear.The plastic handle is oxidized and shows scratches and other wear from use.The complaint was confirmed, and the root cause was associated with component failure.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, an impact event inconsistent with normal use, wear from prolonged use, misuse or rough handling, or inadequate routine maintenance.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
CANNULATED OBTURATOR W/DELRIN 5.0
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14395601
Report Number1219602-2022-00697
Device Sequence Number17639629
Product Code NBH
UDI-Device Identifier03596010542458
UDI-Public03596010542458
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200097
Device Catalogue Number72200097
Device Lot Number50644903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer06/14/2022
06/14/2022
Initial Report FDA Received Date05/13/2022
Supplement Report FDA Received Date06/15/2022
06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown